Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 23, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 2, 2008, 9:15 AM PST for 4 counties in Nevada. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 9:15 AM PST (17:15 UTC)
- Expired
- Dec 2, 2008, 8:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 5.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 021715 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 915 AM PST TUE DEC 2 2008 ...HIGH WINDS ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA TODAY.... .A COLD FRONT WILL BRING HIGH WINDS TO MUCH OF NORTHERN AND CENTRAL NEVADA TODAY. WINDS WILL DIMINISH EARLY THIS EVENING...EXCEPT IN THE RUBY VALLEY AND THE WENDOVER AREAS WHERE WINDS WILL REMAIN GUSTY INTO MID EVENING. NVZ013-031-035-037-030100- /O.NEW.KLKN.WI.Y.0023.081202T1715Z-081203T0100Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELY...RUTH...MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY 915 AM PST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON FOR MUCH OF NORTHERN AND CENTRAL NEVADA. WINDS WILL BE GUSTY OUT OF THE WEST TODAY AS A COLD FRONT MOVES THROUGH THE AREA. SUSTAINED SPEEDS OF 25 TO 40 MPH CAN BE EXPECTED THROUGH THE DAY...WITH GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ032>034-030400- /O.NEW.KLKN.WI.Y.0023.081202T1715Z-081203T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 915 AM PST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR MUCH OF SOUTHERN AND EASTERN ELKO COUNTY. WINDS WILL BE GUSTY OUT OF THE WEST TODAY AS A COLD FRONT MOVES THROUGH THE AREA. SUSTAINED SPEEDS OF 25 TO 40 MPH CAN BE EXPECTED THROUGH THE DAY...WITH GUSTS TO 50 MPH. WINDS WILL BE BEGIN TO DIMINISH AROUND SUNSET...EXCEPT EAST OF THE RUBY MOUNTAINS IN RUBY AND CLOVER VALLEYS...AND IN THE WENDOVER AREAS...WHERE WINDS WILL REMAIN GUSTY THROUGH MID EVENING. ISOLATED GUSTS TO 60 MPH CAN BE EXPECTED IN RUBY VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REA
3 follow-up statements
000 WWUS75 KLKN 022300 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PST TUE DEC 2 2008 .A COLD FRONT WILL MOVE EAST OF NEVADA THIS EVENING. HIGH WINDS WILL DIMINISH EARLY THIS EVENING...EXCEPT IN THE RUBY VALLEY AND THE WENDOVER AREAS WHERE WINDS WILL REMAIN GUSTY INTO MID EVENING. NVZ013-031-035-037-030100- /O.CON.KLKN.WI.Y.0023.000000T0000Z-081203T0100Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELY...RUTH...MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY 300 PM PST TUE DEC 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. WINDS WILL BE GUSTY OUT OF THE WEST AND NORTHWEST AS A COLD FRONT MOVES THROUGH THE AREA. SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED...WITH GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ NVZ032>034-030400- /O.CON.KLKN.WI.Y.0023.000000T0000Z-081203T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 300 PM PST TUE DEC 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. WINDS WILL BE GUSTY OUT OF THE WEST AND NORTHWEST AS A COLD FRONT MOVES THROUGH THE AREA. SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH AROUND SUNSET...EXCEPT EAST OF THE RUBY MOUNTAINS IN RUBY AND CLOVER VALLEYS...AND IN THE WENDOVER AREA...WHERE WINDS WILL REMAIN GUSTY THROUGH MID EVENING. ISOLATED GUSTS OVER 50 MPH CAN BE EXPECTED IN RUBY VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ KBB
000 WWUS75 KLKN 030055 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 455 PM PST TUE DEC 2 2008 NVZ013-031-035-037-030200- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-081203T0100Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELY...RUTH...MCGILL...AUSTIN...EUREKA...DIAMOND VALLEY 455 PM PST TUE DEC 2 2008 ...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON... WINDS HAVE DIMINISHED EARLY THIS EVENING. THEREFORE...THE WIND ADVISORY IS NO LONGER NECESSARY. $$ NVZ032>034-030400- /O.CON.KLKN.WI.Y.0023.000000T0000Z-081203T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 455 PM PST TUE DEC 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... WINDS WILL BE GUSTY OUT OF THE WEST AND NORTHWEST AS A COLD FRONT MOVES THROUGH THE AREA. SUSTAINED SPEEDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 50 MPH. WINDS WILL BEGIN TO DIMINISH AROUND SUNSET...EXCEPT EAST OF THE RUBY MOUNTAINS IN RUBY AND CLOVER VALLEYS...AND IN THE WENDOVER AREA...WHERE WINDS WILL REMAIN GUSTY THROUGH MID EVENING. ISOLATED GUSTS OVER 50 MPH CAN BE EXPECTED IN RUBY VALLEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR AREAS OF LOW VISIBILITY IN BLOWING DUST. $$ JM
000 WWUS75 KLKN 030342 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 742 PM PST TUE DEC 2 2008 NVZ032>034-030445- /O.EXP.KLKN.WI.Y.0023.000000T0000Z-081203T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS... WEST WENDOVER...LEE...RUBY LAKE 742 PM PST TUE DEC 2 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING. WINDS ACROSS THE AREA HAVE STARTED TO DECREASE THIS EVENING AND WILL CONTINUE TO DO SO OVER THE NEXT SEVERAL HOURS...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. WIND GUSTS TO AROUND 40 MPH CAN STILL BE EXPECTED AROUND RUBY VALLEY THROUGH 10 PM PST. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 2, 1:58 AM PST, 7 hours 17 minutes earlier.
Area forecast discussion, Dec 2, 1:58 AM PST, 7 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 158 AM PST TUE DEC 2 2008 .SYNOPSIS...A COLD FRONT WILL BRING A CHANCE OF SHOWERS TO NORTHERN NEVADA TODAY ALONG WITH BREEZY CONDITIONS AND COOLER TEMPERATURES. HIGH PRESSURE WILL REINTENSIFY OVER THE GREAT BASIN REGION LATER THIS WEEK RESULTING IN DRY WEATHER AND SLIGHTLY ABOVE NORMAL TEMPERATURES INTO THE WEEKEND. && .SHORT TERM...CURRENT IR SATELLITE LOOP SHOWS INCREASING CLOUDS OVER NRN NV AHEAD OF AN UPPER LEVEL TROUGH PUSHES ONSHORE ACROSS THE WASHINGTON/OREGON COASTLINE THIS MORNING. MODELS IN AGREEMENT...SHOWING THIS QUICK MOVING SYSTEM DIGGING SOUTHEAST AND CLIPPING NRN NV TODAY. THE MAIN EFFECT FROM THIS SYSTEM WILL BE COOLER TEMPS PUSHING INTO NRN AND CNTRL NV AND LASTING THROUGH THE MIDDLE OF THE WEEK...ALONG WITH INCREASING WINDS TODAY. NOT MUCH PRECIP EXPECT SINCE MOST OF THE JET ENERGY AND ASSOCIATED DYNAMICS WILL REMAIN NORTH OF THE AREA...ALTHOUGH NAM AND GFS CONTINUE TO SHOW SOME LIGHT PRECIP ACROSS NE NV...MAIN NORTH OF INTERSTATE 80 STARTING MID MORNING. PRECIP IS EXPECTED TO BE SHOWERY IN NATURE AND MAINLY CONFINED TO THE MOUNTAINS. MOST VALLEY LOCATIONS ALONG AND NORTH OF I80 WILL LIKELY JUST SEE A QUICK RAIN/SNOW SHOWER AS THE SYSTEM QUICKLY PUSHES INTO UTAH THIS EVENING. DO NOT EXPECT ANY PRECIP ALONG AND SOUTH OF HIGHWAY 50...WITH MAYBE A RAIN/SNOW SHOWER OR TWO AT ELKO AND WINNEMUCCA. THE HIGHEST MOUNTAIN RANGES ACROSS NE NV COULD SEE A QUICK INCH OF SNOW BY THIS EVENING. OF GREATER CONCERN...GUSTY WINDS ARE EXPECTED ESPECIALLY ACROSS THE NORTH WITH MODELS SHOWING A DECENT PRESSURE GRADIENT ACROSS THE AREA THIS AFTERNOON AND INTO TONIGHT. EXPECT BREEZY CONDITIONS IN THE VALLEYS ALONG AND NORTH OF I80 THIS AFTERNOON AND EVENING AS THE FRONT PUSHES THROUGH WITH GUSTS UP TO 40 MPH. BREEZY CONDITIONS ARE THEN EXPECTED ACROSS PORTIONS OF CNTRL NV AS THE WIND DIRECTION SHIFTS TO THE NORTHWEST THIS EVENING. ALSO...LOCALLY STRONG DOWNSLOPE WINDS ARE POSSIBLE ON THE LEE-SIDE OF THE LARGER MOUNTAIN RANGES ACROSS NRN NV INTO TONIGHT. WOULD NOT BE SURPRISED IF DOWNSLOPE WIND GUSTS REACH 55 IN A FEW PLACES LIKE THE LEE OF THE SANTA ROSA MOUNTAINS AND RUBY MOUNTAINS. UPPER LEVEL TROUGH WILL THEN PUSH EAST OF THE AREA INTO THE ROCKY MOUNTAIN REGION BY WEDNESDAY...WITH COOLER NORTHWESTERLY FLOW OVER THE AREA THROUGH THURSDAY. DID NOT MAKE MANY CHANGES TO MIN AND MAX TEMPS ON WEDNESDAY AND THURSDAY. EXPECT HIGHS TO BE NEAR OR SLIGHTLY ABOVE NORMAL AND GENERALLY IN THE 40S (NORTH) TO LOW 50S (CNTRL). .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. MODELS ARE SHOWING SOME REASONABLE CONSENSUS THIS MORNING...AT LEAST THROUGH SUNDAY. ALL SHOW A CUT-OFF LOW POSITIONING OFF THE CALIFORNIA COAST THURSDAY NIGHT. ANY DIFFERENCES THAT DO SHOW UP...CONCERN THE POSITIONING OF THIS LOW FEATURE...HOWEVER STRENGTH AND EFFECT ON NEVADA IS SIMILAR. THERE WILL BE A DEFORMATION AXIS OVER SOUTHERN NEVADA FOR MOST OF THE PERIOD WHILE LOW SITS OVER THE EASTERN PACIFIC. HOWEVER STABLE AIR WILL BE IN PLACE AND WEAK RIDGING WILL DOMINATE THROUGH SUNDAY AS LOW MEANDERS OFF THE PACIFIC COAST WHILE NORTHERN BRANCH OF JET ENERGY CRUISES WELL NORTH OF THE CWA. ON MONDAY...ECMWF TENDS TO EJECT LOW WHILE THE GFS MAINTAINS THE CUT-OFF FEATURE. HOWEVER GFS DOES SHOW ENOUGH MOVEMENT OF LOW IN SE DIRECTION TO ALLOW FOR SHORTWAVE TO CUT THROUGH THE CWA MONDAY. EITHER WAY...MONDAY WEATHER PLAYBOOK IS SUSPECT ATTM. FORECAST IS ESSENTIALLY DRY WITH THE EXCEPTION OF LATE IN THE WEEKEND AND EARLY NEXT WEEK WHERE MINIMAL POPS WILL BE CONTINUED. FORECAST IS IN GOOD SHAPE WITH FEW CHANGES ANTICIPATED. && .AVIATION...A TROUGH OF LOW PRESSURE WILL BE MOVING THROUGH THE GREAT BASIN TODAY. GUSTY WINDS ARE EXPECTED TO DEVELOP BY LATE MORNING...ALONG WITH RAIN AND SNOW SHOWERS ACROSS NORTHERN NEVADA. SHOWERS MAY REACH THE VICINITY OF EKO THIS AFTERNOON AND MVFR CONDITIONS DUE TO LOWERING CEILINGS ARE A POSSIBILITY THROUGH EARLY EVENING. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 95/92/92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.